Heavy Rain, Harper
- When
- June 12, 7:00 AM CST
- Where
- Harper County, 2.82 mi S of Duquoin
- Reported by
- COOP Observer
- Coordinates
- 37.340, -98.090
A 24 hour rainfall report ending at 7 am of 3.5 inches was noted.
Storms across the far sections of Southeast Kansas produced one tornado and several funnel clouds. Wind gusts to 65 mph were also noted.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
Storms across the far sections of Southeast Kansas produced one tornado and several funnel clouds. Wind gusts to 65 mph were also noted.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 12, 5:32 AM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 632 AM CDT FRI JUN 12 2015 ...UPDATED FOR 12Z AVIATION DISCUSSION... .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 415 AM CDT FRI JUN 12 2015 FORECAST HIGHLIGHT: FLASH FLOOD WATCH ISSUED FOR ALL OF SOUTH-CENTRAL KS AS WELL AS FOR GREENWOOD...ELK AND CHAUTAUQUA COUNTIES OF SOUTHEAST KS FROM TONIGHT THRU SAT NIGHT. NO DOUBT THAT HEAVY RAINS CONTINUE TO DRAW GREATEST ATTENTION FOR THIS WEEKEND. A BROAD POSITIVELY-TILTED UPPER TROF SITUATED FROM THE CENTRAL ROCKIES TO SOUTHERN CA/BAJA CA IS STILL FORECAST TO MOVE VERY SLOWLY EAST & PERHAPS EVEN "BACK BUILD" SAT NIGHT. SUCH BEHAVIOR WOULD CAUSE THE COLD FRONT...EXTENDING FROM EXTREME NORTHERN MO...THRU SOUTH-CENTRAL KS...TO THE SOUTHERN TX PANHANDLE TO DECELERATE THIS MORNING THEN STALL IN AN EAST/WEST MANNER VERY CLOSE TO THE KS/OK BORDER LATE THIS AFTERNOON BEFORE TRANSITIONING INTO A WARM FRONT ON SAT. TREMENDOUS MOISTURE...VERY LIKELY OF TROPICAL ORIGIN FROM "CARLOS"...WOULD CONTINUE TO STREAM NE FROM PRIMARILY WEST TX/THE TX PANHANDLE ACROSS CENTRAL & NORTH CENTRAL OK AND SOUTH-CENTRAL KS THEN SPREAD ACROSS SOUTHEAST KS. PERCEPTIBLE WATERS ARE VERY HIGH (AROUND 2 INCHES IN MOST CASES) & WITH OCCASIONAL IMPULSES EJECTING EAST/NORTHEAST OVER THE SOUTHERN PLAINS...OCCASIONAL THUNDERSTORMS WILL PRODUCE LOCALLY HEAVIER RAINFALLS (PERHAPS AS MUCH AS 3 INCHES) ACROSS THE FLASH FLOOD WATCH AREAS. WOULD NOT BE AT ALL SURPRISED IF THE FLASH FLOOD WATCH WAS TO BE EXTENDED ACROSS SOUTHEAST KS FOR SAT & SAT NIGHT SO STAY TUNED. .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 415 AM CDT FRI JUN 12 2015 THE UNSETTLED PATTERN IS EXPECTED TO CONTINUE INTO AT LEAST EARLY NEXT WEEK...AS VARIOUS DISTURBANCES ALOFT APPROACH FROM THE WEST AND INTERACT WITH SPORADIC FRONTAL BOUNDARIES AND AN EXTREMELY MOIST ATMOSPHERE ACROSS MID-AMERICA. GIVEN THE EXPECTED WELL ABOVE NORMAL PRECIPITABLE WATER VALUES...THE POTENTIAL EXISTS FOR OCCASIONAL CHANCES FOR TROPICAL-LIKE HEAVY RAIN WITH THE POTENTIAL FOR WIDESPREAD 1-3 INCHES AND LOCALLY HIGHER AMOUNTS MONDAY & PERHAPS MONDAY NIGHT. THIS MAY LEAD TO FURTHER FLOODING CONCERNS IF THE FORECAST PANS OUT. WHILE A SMALL HANDFUL OF STRONG/SEVERE THUNDERSTORMS CANNOT BE RULED OUT PAST SUNDAY NIGHT...POOR LAPSE RATES COUPLED WITH WEAK SHEAR WOULD PRECLUDE A WIDESPREAD SEVERE THREAT. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 627 AM CDT FRI JUN 12 2015 MAIN AVIATION CONCERN WILL BE STORMS TODAY AND ESPECIALLY TONIGHT. COMPACT UPPER LOW IS CHURNING OVER EASTERN CO WITH A COLD FRONT EXTENDING FROM EASTERN KS INTO THE TX PANHANDLE. OVERNIGHT CONVECTION HAS LEFT AN MCV WHICH IS EVIDENT ON REGIONAL 88DS. THIS FEATURE WILL TRACK EAST THIS MORNING BRINGING GENERALLY LIGHT TO MODERATE RAIN TO MOST TAF SITES. WE SHOULD SEE AN OVERALL DECREASE IN AREAL COVERAGE THIS AFTERNOON BEFORE SHOWERS AND STORMS FILL BACK IN OVERNIGHT AS THE UPPER LOW INCHES CLOSER TO THE FORECAST AREA. CONFIDENCE IS HIGH THAT ALL TAF SITES WILL EXPERIENCE A STORM OVERNIGHT. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. SOME BRIEF PERIODS OF IFR CIGS WILL BE POSSIBLE THIS MORNING FOR MAINLY CENTRAL KS AND SOUTHEAST KS. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 77 68 79 69 / 70 90 80 80 HUTCHINSON 74 66 80 68 / 70 80 70 80 NEWTON 74 66 78 68 / 70 90 80 80 ELDORADO 76 67 78 69 / 70 90 80 80 WINFIELD-KWLD 80 69 79 70 / 70 90 80 70 RUSSELL 70 63 79 66 / 70 70 60 60 GREAT BEND 70 63 79 66 / 70 70 60 60 SALINA 73 66 79 68 / 70 70 70 60 MCPHERSON 73 65 79 68 / 70 80 70 70 COFFEYVILLE 84 71 82 71 / 60 70 60 50 CHANUTE 80 69 81 70 / 60 70 60 60 IOLA 78 69 80 70 / 60 70 60 60 PARSONS-KPPF 82 71 82 71 / 60 70 60 50 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR KSZ051>053-067>070-082-083-091>094-098. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 514 AM CDT FRI JUN 12 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-131015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 514 AM CDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE LIKELY FOR ALL AREAS. ALTHOUGH A FEW THUNDERSTORMS MAY PRODUCE 1 INCH HAIL AND GUSTS AROUND 60 MPH...THE GREATEST THREAT BY FAR IS VERY HEAVY RAIN THAT MAY CAUSE FLASH FLOODING. FOR DETAILS...PLEASE CHECK THE FLASH FLOOD WATCH THAT GOES INTO EFFECT FOR ALL OF SOUTH-CENTRAL AND PART OF SOUTHEAST KANSAS AT 7 PM TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR ALL AREAS FROM SATURDAY THRU WEDNESDAY NIGHT AND FOR AREAS PRIMARILY ALONG...AND EAST...OF I-135 ON THURSDAY. VERY HEAVY RAINS REMAIN LIKELY...ESPECIALLY FOR ALL OF SOUTH-CENTRAL AND PART OF SOUTHEAST KANSAS WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT FROM SATURDAY THRU LATE SATURDAY NIGHT. A FEW THUNDERSTORMS MAY ALSO PRODUCE 1 INCH HAIL AND GUSTS AROUND 60 MPH. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ ES
The Vance AFB radar (KVNX), 67 km away, was scanning. The volume nearest the first event began at 12:59 UTC.
5 thunderstorm wind, 1 heavy rain, 1 tornado, 1 flood. Local standard time, as filed.
A 24 hour rainfall report ending at 7 am of 3.5 inches was noted.
A weak rope tornado briefly touched down in open country and did not cause any damage. The tornado width was 50 yards.
Two funnel clouds were also reported.
No damage was reported.
One tree was uprooted and a tree limb fell on a truck at a location nearby.
Several trees and power lines were reported down across the town.
Winds were estimated at 65 mph.
A minor amount of water was reported over the road at the railroad crossing at highway 160 and highway 59. Rooks road at 8000 Road was also closed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2015Every state in 2015This day in weather historyThe tornado archive for Kansas, 2015Warnings in Kansas, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579961, 579962, 579963, 579964, 579965, 579966, 579967, 579968.